Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Compatible valuations and generalized Milnor $ K$-theory


Author: Ido Efrat
Journal: Trans. Amer. Math. Soc. 359 (2007), 4695-4709
MSC (2000): Primary 19F99; Secondary 12J15, 19C99, 12J99
Published electronically: April 24, 2007
MathSciNet review: 2320647
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a field $ F$ and a subgroup $ S$ of $ F^{\times }$ there is a minimal group $ S\leq H_{S}\leq F^{\times }$ for which there exists an $ S$-compatible valuation whose units are contained in $ H_{S}$. Assuming that $ S$ has finite index in $ F^{\times }$ and contains $ (F^{\times })^{p}$ for $ p$ prime, we describe $ H_{S}$ in computable $ K$-theoretic terms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 19F99, 12J15, 19C99, 12J99

Retrieve articles in all journals with MSC (2000): 19F99, 12J15, 19C99, 12J99


Additional Information

Ido Efrat
Affiliation: Department of Mathematics, Ben-Gurion University of the Negev, P.O. Box 653, Be’er-Sheva 84105, Israel
Email: efrat@math.bgu.ac.il

DOI: http://dx.doi.org/10.1090/S0002-9947-07-04132-3
PII: S 0002-9947(07)04132-3
Received by editor(s): March 24, 2005
Published electronically: April 24, 2007
Additional Notes: This research was supported by the Israel Science Foundation grant No.\ 8008/02–1
Article copyright: © Copyright 2007 American Mathematical Society